Virginia, 2009Damaging Wind in Virginia, August 19, 2009
August 19, 2009 · NWS RNK · 1 event in 1 county or zone
A thunderstorm produced damaging winds in Bedford County during the afternoon of August 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced damaging winds in Bedford County during the afternoon of August 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 19, 11:22 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 11:22 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT WED AUG 19 2009
.SYNOPSIS...
SURFACE AND UPPER LEVEL HIGH PRESSURE WILL BEGIN TO WEAKEN AND
SHIFT EAST THROUGH FRIDAY. A STRONG COLD FRONT WILL ENTER THE OHIO
VALLEY AND MIDDLE ATLANTIC THIS WEEKEND. HIGH PRESSURE GRADUALLY
SPREADING EAST WILL PUSH THE COLD FRONT SLOWLY OFF THE COAST BY
THE END OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS ARE FORMING IN THE MOUNTAINS AND WILL CONTINUE TO EXPAND
IN COVERAGE THIS AFTERNOON. RESERVOIR OF HIGH PWATS IN THE 1.6 TO
2.0 INCH RANGE WILL GIVE THE STORMS TO POTENTIAL TO DUMP A LOT OF
RAIN IN A SHORT AMOUNT OF TIME. STILL NOT WIDESPREAD ENOUGH TO
WARRANT A FLOOD WATCH...BUT WILL CONTINUE TO MONITOR...ESPECIALLY
SINCE THERE IS A WEAK UPPER VORT THAT MAY TEND TO ENHANCE SOME OF
THE ACTIVITY COMING OUT OF ERN KY AND ACROSS SRN WV.
MODELS SHOW A BETTER SETUP FOR ACTIVITY THIS AFTERNOON...AS A
VORT MOVES ACROSS SRN WV AND INTO THE SHENANDOAH VALLEY THIS
EVENING. WILL HAVE LIKELY POPS IN ASSOCIATION WITH SHOWERS
CURRENTLY MOVING EWD OUT OF WV. AS THE DAY PROGRESSES...AND VORT
MOVES EAST...WILL SEE LIKELY POPS EXPANDED EAST TO THE BLUE
RIDGE. EAST OF THE BLUE RIDGE...ACTIVITY SHOULD BE
ISOLATED/SCT...DEEP CONVECTION FIRING OFF THE BLUE RIDGE AND
DRIFTING EAST. OTHER SHOWERS MAY FORM INOF LEE SIDE TROF/CONVERGENCE
ZONE JUST SOUTHEAST OF DANVILLE WHERE INCREASING SOUTHWEST WINDS
ENCOUNTER THE DEAD AIR FARTHER EAST.
FOR TONIGHT...MAIN EMPHASIS SHIFTS NORTH OF THE AREA BY MIDNIGHT
SO KEEPING LIKELY POPS THIS EVENING IN THE NWRN CWA...WITH LESS
ELSEWHERE. OVERNIGHT...A BETTER THETA-E CONVERGENCE PUSHES INTO
THE SW. ATTM...WILL KEEP POPS IN THE CHANCE RANGE OVERNIGHT ACROSS
THE WRN CWA...AND SLIGHT IN THE EAST.
AS FOR TEMPS...MAY BE A DEGREE TO A FEW DEGREES COOLER TODAY WEST
OF THE BLUE RIDGE WHERE THERE IS MORE CLOUD COVER. AN INCREASE IN
SW WINDS AND WARM AIR ADVECTION IN THE PIEDMONT SHOULD KEEP THINGS
TOASTY THERE WITH HIGHS IN THE LOW TO MID 90S. SOME AREAS IN THE
MTNS WILL STAY IN THE 70S...WITH NUMEROUS SHOWERS/CLOUDS EXPECTED.
OVERALL...WENT WITH A BLEND OF THE MET AND LOCAL MOS...AS THEY
HAVE BEEN DOING BETTER THE PAST COUPLE WEEKS. WE HAD A COOL BIAS
IN THE PIEDMONT YESTERDAY SO ADDED A COUPLE DEGREES TO MOS THERE.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
INITIAL LOBE OF DEEP RH WILL STILL BE ACROSS THE WEST THURSDAY
MORNING BUT GET BOOTED SLOWLY EAST BY APPROACHING UPSTREAM 5H TROF
DURING THE DAY. MODELS SUGGEST INCREASING RH TRANSPORT AIDED BY
UNIFORM SW JET ALONG WITH DECENT CAPES ESPCLY EAST OF THE WESTERN
CLOUD COVER. APPEARS MAY HAVE BANDS OF SHRA WORKING UP THRU AREAS
WEST OF THE BLUE RIDGE MUCH OF THURSDAY...WITH ACTIVITY REDEVELOPING
OUT EAST IN THE AFTERNOON. LACK OF MUCH UPPER SUPPORT SHOULD LIMIT
SEVERE THREAT SOMEWHAT BUT PWATS NEAR 2 INCHES OF CONCERN FOR HEAVY
RAIN IN MULTICLUSTERS GIVEN OVERALL UNIDIRECTION FLOW ALOFT. THUS
BOOSTED POPS TO LIKELYS ACROSS THE WESTERN HALF THURSDAY AND WENT
HIGH CHANCE EAST. LOSS OF HEATING LIKELY TO HELP DIMINISH COVERAGE
INTO THU NIGHT ALTHO APPROACHING UPSTREAM TROF MAY ENHANCE UPPER
DIFFLUENCE ENOUGH TO KEEP BANDS OF SHRA/TSRA AROUND ESPCLY BLUE
RIDGE. THEREFORE KEEPING DECENT CHANCE TO LOW LIKELY POPS THU NIGHT.
STRONG UPPER TROF FOR AUGUST WILL PROPEL THE UPSTREAM COLD FRONT
TOWARD THE REGION FRIDAY WITH THE BOUNDARY ATTEMPTING TO PUSH ACROSS
THE RIDGES FRIDAY NIGHT AND PIEDMONT SATURDAY. FRONT WILL BE
INTERSECTING THE RESIDUAL DEEP MOISTURE LOBE AND BE ENHANCED BY THE
RIGHT REAR OF THE UPPER JET AND STRONG MID LEVEL SW FLOW. CAPES LOOK
HIGH ENOUGH PROVIDED SOME HEATING FOR AN ACTIVE AFTERNOON ESPCLY
GIVEN PWATS AND LIFT SO WENT WITH LIKELY POPS MOST AREAS. FRONT
SLOWS DOWN FRIDAY NIGHT AS TROF GETS HELD UP BY S/W RIDGING BETWEEN
THE SURFACE FRONT AND BILL WELL OFFSHORE. ALSO APPEARS MAY HAVE A
WEAK WAVE OR TWO SLIDING UP THE BOUNDARY AS IT SLOWS WHICH LOOKS TO
KEEP A DECENT AMOUNT OF CONVECTION AROUND ESPCLY EAST THRU FRIDAY
NIGHT PER PREFERRED GFS/CANADIAN SOLUTIONS. EXPECT DEEP RH AXIS TO
AT LEAST GET EAST OF THE BLUE RIDGE SAT AFTERNOON WITH WEAK DRY
ADVECTION TAKING SHAPE FAR WEST. SINCE THINK MOST GUIDANCE TOO FAST
LEANING CHANCE POPS BACK TO THE WEST SOME AND UPPING LOW LIKELYS
PIEDMONT THRU LATE SAT. TSRA MAY ORGANIZE ENOUGH LATE SAT TO GIVE
THE FRONT AN EASTWARD PUSH OTRW WILL HAVE TO WAIT FOR BILL TO PASS
BY TO THE NE LATER SAT NIGHT WHICH SHOULD FINALLY PULL IN A
STRONGER/DRIER NORTHERLY COMPONENT BY SUNDAY. WILL LEAVE IN CHANCE
POPS SAT NIGHT INTO SUNDAY EASTERN THIRD BUT COULD ACTUALLY SEE
SUNDAY BE DRY PENDING DEGREE OF SAT EVENING CONVECTION.
LOWERED HIGH TEMPS SLIGHTLY THRU THE PERIOD IN ANTICIPATION OF MORE
CLOUDS/SHRA ESPCLY WEST AND BUMPED UP LOWS GIVEN THE WARM/HUMID
ENVIRONMENT. OTRW HIGHS MAINLY UPPER 70S WEST TO MID/UPPER 80S EARLY
ON LOWERING A CAT OR TWO OVER THE WEEKEND.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE COLD FRONT WILL SIT ALONG THE EASTERN SEABOARD ON SUNDAY. A
FEW DISTURBANCE WILL APPROACH THE REGION THROUGH THE BACKSIDE OF
THE TROUGH. HOWEVER...THIS WEAK SHRTWV WILL HAVE TO FIGHT A DRY
PROFILE...SO NOT MUCH PRECIP MAY BE GENERATED FROM IT EVEN ACROSS
THE SOUTHSIDE AND PIEDMONT. COOLER AND DRIER AIR WILL ARRIVE WITH
HIGH PRESSURE ON MONDAY AS H85 TEMPS DROP TO AROUND +13C. ANOTHER
SHOT OF WARMER AIR WILL ARRIVE AHEAD OF A COLD FRONT EXPECTED TO
ARRIVE ON THURSDAY...LEAVING ANOTHER DECENT EASTERN TROUGH AND
SOMEWHAT COOLER TEMPERATURES IN ITS WAKE.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
VERY MOIST TROPICAL AIRMASS REMAIN IN PLACE...BUT WITH THE DEEPER
MOISTURE WEST OF THE APPLNS...THE FOCUS FOR SCATTERED SHRA/TSRA
SHOULD BE MAINLY CONFINED TO AREAS ALONG AND WEST OF THE BLUE
RIDGE. MODELS INDICATING NUMEROUS SHOWERS AND SCT TSRA MOVING INTO
THE LWB/BLF AREA BY 17Z...THEN ADVANCING/DEVELOPING TOWARD
ROANOKE BY 19Z. ACTIVITY WILL BE SCT TO ISOLATED IN THE PIEDMONT.
GOING WITH DEFINITE SHRA AT LWB/BLF WITH VCTS FOR THE DAYTIME
HOURS...THEN LIGHTEN THE RAIN UP THIS EVENING. CIGS/VSBYS WILL BE
IN THE MVFR TO OCCASIONAL IFR RANGE. AT ROANOKE...ACTIVITY WILL BE
50/50...SO FOR NOW KEPT VCTS IN THE TAF AT 18Z UNTIL 01Z. SHOULD
STAY VFR WITH OCCASIONAL MVFR POSSIBLE WITH ANY SHOWER OR STORM.
UPPER DISTURBANCE PASSING FROM SRN WV INTO NRN VA THIS EVENING
SHOULD KEEP SHRA/TSRA GOING OVER THE MTNS INTO AREAS NORTH OF
ROA. COULD SEE SOME FOG WITH ANY CLEARING OF LOW/MID CLOUDS
ESPECIALLY IN THE PIEDMONT...AND ALSO ACROSS LWB...WHERE DENSE FOG
SHOULD FORM.
PATTERN CONTINUES INTO THU AS THE MAIN AXIS OF DEEP MOISTURE
LINGERS JUST WEST OF THE MOUNTAINS. THEREFORE APPEARS A PERSISTENT
SCENARIO OF DAILY SHRA/TSRA ESPCLY WEST AND MORE ISOLATED COVERAGE
OVER THE EAST THURSDAY. A COLD FRONT PUSHES INTO THE AREA BY
WEEKS END WITH MORE WIDESPREAD SHRA/TSRA ON FRIDAY. COOLER AND
LESS HUMID AIR WILL ARRIVE DURING THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...PM/WP
SHORT TERM...JH
LONG TERM...KM
AVIATION...PM/WP
Hazardous weather outlook, Aug 19, 5:23 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 AM EDT WED AUG 19 2009
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-201030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
623 AM EDT WED AUG 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
INTO THIS EVENING. SOME OF THE STORMS WILL BRING TORRENTIAL
RAINS...AND COULD CAUSE ISOLATED FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO FRIDAY. HEAVY RAINFALL
AND ISOLATED FLOODING REMAINS A THREAT FROM THE STORMS...AND AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...ESPECIALLY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 11:12 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 PM EDT WED AUG 19 2009
VAZ007-WVZ042-043-191715-
MERCER WV-SUMMERS WV-TAZEWELL VA-
1212 PM EDT WED AUG 19 2009
...A STRONG THUNDERSTORM WILL AFFECT MERCER...SUMMERS AND TAZEWELL
COUNTIES...
AT 1208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BLUEFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MONTCALM AND BLUEFIELD AROUND 1230
PM...KEGLEY AROUND 1245 PM...PRINCETON AROUND 100 PM AND ELGOOD
AROUND 115 PM.
LAT...LON 3716 8188 3720 8178 3725 8175 3721 8167
3721 8154 3726 8149 3728 8142 3741 8132
3742 8129 3749 8127 3752 8121 3757 8120
3760 8109 3765 8106 3775 8090 3772 8093
3771 8090 3735 8087 3704 8183 3710 8189
EXPERIMENTAL
PEMLocal storm report, Aug 19, 11:29 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 PM EDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 4 NW WARM SPRINGS 38.08N 79.83W
08/17/2009 BATH VA PARK/FOREST SRVC
TREES BLOWN DOWN IN HIDDEN VALLEY...ROUTE 39.
&&
11Special weather statement, Aug 19, 12:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 PM EDT WED AUG 19 2009
WVZ045-191800-
GREENBRIER WV-
101 PM EDT WED AUG 19 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENBRIER COUNTY...
AT 1258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
LEWISBURG...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND POOR DRAINAGE AREAS.
THIS STORM WILL PASS OVER FAIRLEA AND LEWISBURG BETWEEN 1:00 AND
2:00 PM.
LAT...LON 3769 8030 3769 8033 3771 8034 3769 8036
3770 8038 3771 8039 3771 8041 3770 8042
3773 8064 3783 8054 3789 8018
EXPERIMENTAL
PEMSpecial weather statement, Aug 19, 12:20 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 PM EDT WED AUG 19 2009
NCZ002-003-019-191815-
ALLEGHANY NC-SURRY NC-WILKES NC-
120 PM EDT WED AUG 19 2009
...STRONG THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE PARKWAY
WILL AFFECT PARTS OF ALLEGHANY...SURRY AND WILKES COUNTIES...
AT 113 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN
WHITEHEAD AND CASCADE FALLS NORTH CAROLINA. THEY WERE MOVING TO THE
NORTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL ACCOMPANY THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND GULLIES.
THIS STORMS WILL MOVE THROUGH CUMBERLAND KNOB...STONE MOUNTAIN STATE
PARK AND HALLS MILLS BETWEEN NOW AND 2:15 PM.
LAT...LON 3625 8143 3628 8138 3627 8137 3635 8128
3635 8126 3638 8124 3640 8126 3645 8126
3656 8107 3655 8066 3612 8131
EXPERIMENTAL
PEMSpecial weather statement, Aug 19, 12:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT WED AUG 19 2009
VAZ017-191845-
FLOYD VA-
147 PM EDT WED AUG 19 2009
...A STRONG THUNDERSTORM WILL AFFECT FLOYD COUNTY...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLIS...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND POOR DRAINAGE
AREAS.
THIS STORM WILL BE NEAR WILLIS AROUND 200 PM AND FLOYD AROUND 230 PM.
LAT...LON 3693 8060 3697 8019 3684 8030 3681 8035
3680 8053
EXPERIMENTAL
PEMSpecial weather statement, Aug 19, 1:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT WED AUG 19 2009
VAZ014-017-022-033-191945-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
250 PM EDT WED AUG 19 2009
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
FLOYD...FRANKLIN...MONTGOMERY AND ROANOKE COUNTIES...
AT 248 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
WAS LOCATED OVER CHRISTIANSBURG...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR PILOT AROUND 255 PM...CROCKETT SPRINGS...AND
TERRYS FORK AROUND 315 PM...CROCKETT SPRINGS...AND SHAWSVILLE AROUND
320 PM...ELLISTON AROUND 325 PM...ELLISTON-LAFAYETTE AROUND 330 PM
AND CHECK AROUND 335 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3702 8052 3719 8053 3719 8051 3720 8052
3726 7995 3699 7995
EXPERIMENTAL
KKThunderstorm Wind, Bedford
- When
- August 19, 2:00 PM EST
- Where
- Bedford County, 0.78 mi WSW of Goodview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.216, -79.733
A tree was blown down on Goodview Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, August 19 to 20, 200922 injured · $25 million · EF3 · 37 events
- Damaging Winds in Vermont, August 19, 20092 deaths · $2,000 · 50 kt wind · 2 events
- Tornado in Indiana, August 19, 2009$1.5 million · EF2 · 1 event
- Tornadoes and Damaging Winds in Minnesota, August 19, 2009$900,000 · EF1 · 10 events
- Flash Flooding and Hail in Kansas, August 19 to 20, 2009$650,000 · 1.75 in hail · 29 events
- Tornadoes and Flood in Illinois, August 19, 2009$215,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in Iowa, August 19, 2009$180,000 · EF1 · 4 events
- Flash Flooding and Hail in Oklahoma, August 19 to 20, 2009$142,000 · 2 in hail · 27 events
- Tornado and Flash Flood in Missouri, August 19, 20091 injured · $28,000 · EF1 · 23 events
- Tornadoes and Heavy Rain in Iowa, August 19, 2009$139,000 · EF0 · 7 events
- Damaging Winds in Indiana, August 19, 2009$115,000 · 60 kt wind · 8 events
- Damaging Winds and Lightning Strike in Indiana, August 19, 20091 injured · $44,000 · 57 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195039.